Alert archive / Montana / Wind Chill Warnings in 2011
Wind Chill Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Feb 7, 2011, 2:57 PM MST for 9 counties in Montana. It took effect at Feb 7, 2011, 5:00 PM MST. It was in force for 17 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 7, 2011, 2:57 PM MST (21:57 UTC)
- In effect from
- Feb 7, 2011, 5:00 PM MST
- Expired
- Feb 8, 2011, 10:08 AM MST
- In force
- 17 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 66 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 12:00 AM MST | EXTR WIND CHILL -40 | Navajo, MT | DAVIS UNIT |
| Feb 8, 6:18 AM MST | EXTR WIND CHILL -43 | 2 E Poplar, MT | POPLAR RAWS |
| Feb 8, 6:39 AM MST | EXTR WIND CHILL -48 | 2 E Wolf Point, MT | |
| Feb 8, 7:00 AM MST | EXTR WIND CHILL -47 | 2 Se Medicine Lake, MT | MEDICINE LAKE RAWS |
| Feb 8, 7:00 AM MST | EXTR WIND CHILL -47 | Westby, MT | |
| Feb 8, 7:00 AM MST | EXTR WIND CHILL -40 | 14 Ene Plentywood, MT | COMERTOWN DOT HWY 5 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS45 KGGW 072157 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 257 PM MST MON FEB 7 2011 .A PACIFIC STORM SYSTEM MOVING IN FROM THE GULF OF ALASKA WILL OVERSPREAD MOISTURE ON TOP OF AN ARCTIC BOUNDARY...BRINGING SNOW TO THE AREA. MTZ017>020-023>025-059-061-062-080600- /O.NEW.KGGW.WC.W.0004.110208T0000Z-110208T1800Z/ /O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T0000Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... WHITEWATER...OPHEIM...CULBERTSON 257 PM MST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. * TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY AFTERNOON. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-060-080600- /O.CON.KGGW.WS.W.0002.000000T0000Z-110208T0600Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 257 PM MST MON FEB 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * MAIN IMPACT: SNOW... WITH TOTAL ACCUMULATIONS OF 6 TO 9 INCHES LIKELY. * TIMING: SNOW WILL DISSIPATE THIS EVENING. * OTHER IMPACTS: EASTERLY WINDS OF 10 TO 20 MPH WILL GENERATE BLOWING AND DRIFTING SNOW. WIND CHILLS OF 15 TO 30 BELOW WILL BE POSSIBLE DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING AND SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ROADS CAN QUICKLY BECOME DRIFTED IN...HINDERING LOW CLEARANCE VEHICLES. TRAVEL COULD BECOME DANGEROUS. USE CAUTION WHILE DRIVING. && $$ MTZ026-027-080600- /O.EXT.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...TERRY...WIBAUX 257 PM MST MON FEB 7 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. * TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-022-080600- /O.CON.KGGW.WW.Y.0014.000000T0000Z-110208T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN 257 PM MST MON FEB 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * MAIN IMPACT: SNOW...WITH TOTAL ACCUMULATIONS OF 3 TO 5 INCHES POSSIBLE. * TIMING: SNOW WILL DISSIPATE THIS EVENING * OTHER IMPACTS: THE EASTERLY WINDS OF 10 TO 20 MPH WILL GENERATE BLOWING AND DRIFTING SNOW. WIND CHILLS OF 15 TO 30 BELOW WILL BE POSSIBLE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. ROADS CAN QUICKLY BECOME DRIFTED IN...HINDERING LOW CLEARANCE VEHICLES. TRAVEL COULD BECOME DANGEROUS. USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
857 WWUS45 KGGW 080045 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 545 PM MST MON FEB 7 2011 COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO PRODUCE DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT. MTZ021-060-080600- /O.CAN.KGGW.WS.W.0002.000000T0000Z-110208T0600Z/ /O.EXA.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 545 PM MST MON FEB 7 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED AS THE SNOWFALL HAS TAPERED OFF THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. * TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ016-022-080600- /O.CAN.KGGW.WW.Y.0014.000000T0000Z-110208T0600Z/ /O.EXA.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...JORDAN 545 PM MST MON FEB 7 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED AS SNOW HAS HAS TAPERED OFF THIS EVENING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. * TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY AFTERNOON. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ017>020-023>025-059-061-062-080600- /O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... WHITEWATER...OPHEIM...CULBERTSON 545 PM MST MON FEB 7 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. * TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY AFTERNOON. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ026-027-080600- /O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...TERRY...WIBAUX 545 PM MST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. * TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
888 WWUS45 KGGW 080343 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 843 PM MST MON FEB 7 2011 COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO PRODUCE DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT. MTZ016>020-022>025-059-061-062-081100- /O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON 843 PM MST MON FEB 7 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO THIS EVENING WILL DROP TO NEAR 50 BELOW BY TUESDAY MORNING. * TIMING: WIND CHILLS CONDITIONS WILL LAST THROUGH TUESDAY AFTERNOON. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-026-027-060-081100- /O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN 843 PM MST MON FEB 7 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS OF 20 BELOW TO 40 BELOW ZERO. * TIMING: WIND CHILLS CONDITIONS WILL CONTINUE THROUGH TUESDAY MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
641 WWUS45 KGGW 081016 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 316 AM MST TUE FEB 8 2011 COLD ARCTIC HIGH PRESSURE WILL COMBINE WITH CLEAR SKIES TO PRODUCE DANGEROUS WIND CHILL READINGS ACROSS THE REGION TONIGHT. MTZ016>020-022>025-059-061-062-081800- /O.CON.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON 316 AM MST TUE FEB 8 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: WIND CHILLS OF 30 TO 50 BELOW. * TIMING: WIND CHILLS WILL CONTINUE THROUGH THE LATE MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-026-027-060-081800- /O.CON.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN 316 AM MST TUE FEB 8 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: WIND CHILLS OF 20 TO 40 BELOW ZERO. * TIMING: WIND CHILLS WILL CONTINUE THROUGH THE LATE MORNING. * OTHER IMPACTS: THESE WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 20 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
625 WWUS45 KGGW 081708 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1008 AM MST TUE FEB 8 2011 MTZ016>020-022>025-059-061-062-081815- /O.CAN.KGGW.WC.W.0004.000000T0000Z-110208T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-NORTHERN PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...WHITEWATER...OPHEIM...CULBERTSON 1008 AM MST TUE FEB 8 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL WARNING. LIGHT WINDS AND MODERATING TEMPERATURES ACROSS MUCH OF THE REGION HAVE ENDED THE THREAT OF DANGEROUS WIND CHILLS. ALTHOUGH THE WIND CHILL WARNING HAS BEEN CANCELLED...COLD ARCTIC AIR WILL LINGER IN THE RIVER VALLEYS TODAY...SO PRECAUTIONS SHOULD STILL BE TAKEN TO PROTECT AGAINST FROSTBITE. $$ MTZ021-026-027-060-081815- /O.CAN.KGGW.WC.Y.0012.000000T0000Z-110208T1800Z/ PETROLEUM-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...TERRY...WIBAUX...ZORTMAN 1008 AM MST TUE FEB 8 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WIND CHILL ADVISORY. LIGHT WINDS AND MODERATING TEMPERATURES ACROSS MUCH OF THE REGION HAVE ENDED THE THREAT OF DANGEROUS WIND CHILLS. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 7, 10:37 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 7, 10:37 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 1037 AM MST MON FEB 7 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... UPDATED THE FORECAST TO TWEAK THE ON GOING WINTER HIGHLIGHTS PLUS RAISE THE HIGH TEMPERATURES FOR TODAY. THE HIGHS WE HAD IN THE GRIDS WERE ACTUALLY A FEW DEGREES COLDER THEN WHAT WE ACTUALLY HAD. DECIDED TO USE CURRENT TEMPERATURES AS A BASE SINCE THEY WILL REMAIN THE SAME OR ONLY RISE A DEGREE OR TWO TODAY. ALSO ADJUSTED THE STORM TOTAL SNOW UP SLIGHTLY. MADE A FEW CALLS TO SPOTTERS AND WE ALREADY HAD 3 TO 4 INCHES ON THE GROUND IN SPOTS. SO THE NEW TOTALS WILL BE ANYWHERE FROM 7 T0 10 INCHES IN SOUTHWEST PHILLIPS AND PETROLEUM COUNTIES. SOUTH AND CENTRAL PHILLIPS AND GARFIELD COUNTIES SOUTH OF MALTA AND WEST OF JORDAN WILL SEE ANYWHERE FROM 2 TO 6 INCHES OF SNOWFALL TODAY BEFORE THE EVENT COME TO AN END. RSMITH PREVIOUS DISCUSSION...WINTER STORM LOOKS TO BE ON TRACK WITH SNOW MOVING INTO THE SOUTHWESTERN CWA DURING THE MORNING HOURS. TEMPERATURES WILL CONTINUE TO DROP OFF ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE CWA AS CAA CHANNELS INTO THE EASTERN SIDE OF THE STATIONARY FRONT. CLOUD COVER HAS INHIBITED SOME OF THE DROP OFF THIS EVENING ALLOWING FOR SLIGHTLY WARMER TEMPERATURES TO REMAIN IN PLACE ESPECIALLY ACROSS THE CENTRAL PORTIONS OF THE CWA BEHIND A STATIONARY FRONT WHICH HAS DEVELOP OVER CENTRAL MONTANA. TEMPERATURES TRENDS THIS AFTERNOON MAY FLAT- LINE OR NEARLY REVERSE... FALLING THROUGH THE DAY. AS FOR THE WINTER STORM HAVE CURRENTLY DECIDED TO SCALE BACK SNOWFALL TOTALS SLIGHTLY AS THE 700 MB MIXING RATIOS DO NOT APPEAR TO BE BRINGING MUCH MOISTURE INTO THE REGION WITH A MAXIMUM OF 2 G/KG BEING REACHED BRIEFLY DURING THE WHOLE OF THE EVENT. THIS MOISTURE MAXIMUM OCCURS ONLY DURING A 6 HOUR SPREAD AND IS ANTICIPATED IN ONE LARGE WAVE. THEREFORE HAVE DECIDED TO LOWER SNOWFALL ACCUMULATION TOTALS ACROSS THE REGION TO 5 TO 7 INCHES. THE SPEED OF THE SYSTEM ALSO WILL ALLOW SKY COVER TO BEGIN CLEARING FROM NORTHEAST TO SOUTHWEST OVERNIGHT RAPIDLY AND SHOULD ALLOW STRONG RADIATIVE COOLING EFFECTS TO SET UP LATE IN THE MORNING AND PRODUCE STRONG INVERSIONS IN THE VALLEYS WITH LOWS IN THE NEGATIVE 30S POSSIBLE. TUESDAY THROUGH WEDNESDAY... EXPECT A COLD START TUESDAY WITH TEMPERATURES STRUGGLING TO MAKE IT TO NEAR ZERO ACROSS THE REGION. HOWEVER BY THE EVENING HOURS WEAK DOWN-SLOPING FROM THE FRONT RANGE AND OTHER SMALL MOUNTAIN CHAINS IS ANTICIPATED TO KICK IN AND BEGIN WARMING THE BOUNDARY LAYER. THEREFORE ABOVE ZERO TEMPERATURES ARE AGAIN EXPECTED WEDNESDAY WITH CLEAR TO MOSTLY CLEAR SKIES. GAH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... WILL SEE DRY WEATHER FOR MOST OF THE PERIOD WITH A WARMING TREND. NORTHWEST FLOW ALOFT ON THURSDAY WILL BE FOLLOWED BY AN UPPER RIDGE THAT MOVES INLAND FROM THE PACIFIC AND FLATTENS SOMEWHAT BY THE TIME IT REACHES MONTANA BY THE END OF THE WEEK. SHALLOW ARCTIC AIRMASS WILL GET PUSHED TO THE EAST BY A WARM FRONT ON THURSDAY. TEMPERATURES WILL WARM TO NEAR TO ABOVE NORMAL FOR THE REMAINDER OF THE PERIOD. THE MODELS ONLY BRING ENOUGH MOISTURE WITH THE WARM FRONT ON THURSDAY TO PRODUCE MOSTLY CLOUDY SKIES. MODELS ARE IN DECENT AGREEMENT WITH THE OVERALL PATTERN. WITH THE UPPER RIDGE OVER THE AREA FRIDAY AND SATURDAY...MOST AREAS WILL SEE ABOVE FREEZING TEMPERATURES FOR HIGHS BY SATURDAY. A SHORTWAVE TROUGH MOVING THROUGH ALBERTA AND SASKATCHEWAN WILL BRING A MAINLY DRY COLD FRONT THROUGH THE AREA ON SUNDAY. SLIGHTLY COOLER TEMPERATURES WILL FOLLOW ON MONDAY. FORRESTER && .AVIATION... MVFR CEILINGS ARE EXPECTED WHILE THE LOW CLOUDS LINGER AT THE TAF SITES EARLY THIS MORNING. WILL SEE THE LOW CLOUDS GRADUALLY CLEAR TODAY WITH SOME MID AND HIGH CLOUDS RIDING OVER THE LOW CLOUDS THIS MORNING. EAST TO NORTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TODAY AND DIMINISH THIS EVENING. LOOK FOR CLEAR AND FRIGID CONDITIONS WITH LIGHT AND VARIABLE WINDS TONIGHT AND POSSIBLE ICE FOG. && .HYDROLOGY... RIVER LEVELS ROSE AGAIN ON THE MUSSELLSHELL NEAR MOSBY SUNDAY. A NEARBY SPOTTER REPORTED THE RIVER BEING BANKFUL WITH LOTS OF ICE. LOCAL RUNOFF AND ICE JAMS SEEM TO BE THE MAIN CULPRITS AS LEVELS UPSTREAM ARE FALLING. WITH COLDER TEMPERATURES...RUNOFF WILL SLOW AND THE RIVER WILL CREST NEAR 9 FEET TODAY WHICH IS ONE FOOT ABOVE FLOOD STAGE. THE RIVER WILL THEN SLOWLY FALL THE NEXT FEW DAYS BEFORE THE NEXT THAW COMES STARTING ON THURSDAY. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL RIVER. FORRESTER && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT... MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX...NORTHERN PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR PETROLEUM...SOUTHWEST PHILLIPS. WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR CENTRAL AND SOUTHEAST PHILLIPS...GARFIELD. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 7, 10:12 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 1012 AM MST MON FEB 7 2011 MTZ021-060-072315- PETROLEUM-SOUTHWEST PHILLIPS- 1012 AM MST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR PETROLEUM COUNTY AND SOUTHWEST PHILLIPS COUNTIES CONTINUES THROUGH 11 PM TONIGHT FOR 7 TO 10 INCHES OF SNOW ACCUMULATION PLUS BLOWING AND DRIFTING SNOW. WIND CHILLS OF 20 BELOW TO 30 BELOW CAN ALSO BE ANTICIPATED. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL RIVER UNTIL 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS ARCTIC COLD WILL IMPACT THE REGION THROUGH WEDNESDAY MORNING WITH WIND CHILLS OF 20 TO 40 BELOW POSSIBLE. TEMPERATURES ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017>020-023>027-059-061-062-072315- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- NORTHERN VALLEY-EASTERN ROOSEVELT- 1012 AM MST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY EXIST IS IN EFFECT THROUGH 5 PM THIS AFTERNOON FOR WIND CHILLS OF 20 TO 40 BELOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS ARCTIC COLD WILL IMPACT THE REGION THROUGH WEDNESDAY MORNING WITH WIND CHILLS OF 30 TO 50 BELOW POSSIBLE. TEMPERATURES ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-022-072315- CENTRAL AND SOUTHEAST PHILLIPS-GARFIELD- 1012 AM MST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR GARFIELD AND CENTRAL AND SOUTHERN PHILLIPS COUNTY CONTINUES THROUGH 11 PM TONIGHT FOR 2 TO 5 INCHES NEW SNOW PLUS BLOWING AND DRIFTING SNOW. WIND CHILLS OF 20 BELOW TO 30 BELOW CAN ALSO BE ANTICIPATED. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THE MUSSELLSHELL RIVER UNTIL 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DANGEROUS ARCTIC COLD AND WINDS WILL IMPACT THE REGION THROUGH WEDNESDAY MORNING WITH WIND CHILLS OF 30 TO 50 BELOW POSSIBLE. TEMPERATURES ARE THEN EXPECTED TO BEGIN A WARMING TREND LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 7, 9:01 AM MST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
901 AM MST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM SNOW ZORTMAN 47.92N 108.53W
02/07/2011 E3.0 INCH PHILLIPS MT TRAINED SPOTTER
SNOW STARTED SUNDAY NIGHT
0835 AM SNOW WINNETT 47.00N 108.35W
02/07/2011 E2.0 INCH PETROLEUM MT TRAINED SPOTTER
SOME DRIFTING. SNOW STARTED SUNDAY NIGHT.
0840 AM SNOW FLATWILLOW 46.83N 108.40W
02/07/2011 E3.0 INCH PETROLEUM MT TRAINED SPOTTER
SNOW STARTED SUNDAY EVENING
0841 AM SNOW 23 SW MALTA 48.12N 108.23W
02/07/2011 E2.0 INCH PHILLIPS MT TRAINED SPOTTER
GUSTS OF 30 TO 35 MPH. LOTS OF DRIFTING. SNOW STARTED
SUNDAY NIGHT.
0845 AM SNOW 20 E WINNETT 47.00N 107.93W
02/07/2011 E3.0 INCH PETROLEUM MT TRAINED SPOTTER
SNOW STARTED SUNDAY NIGHT
0846 AM SNOW 15 ESE SAND SPRINGS 47.02N 107.19W
02/07/2011 E2.0 INCH GARFIELD MT TRAINED SPOTTER
LOTS OF DRIFTING. SNOW STARTED AROUND MIDNIGHT SUNDAY
NIGHT.
&&
BBLocal storm report, Feb 7, 9:52 AM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
952 AM MST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM SNOW WINNETT 47.00N 108.35W
02/07/2011 E4.0 INCH PETROLEUM MT LAW ENFORCEMENT
LOTS OF DRIFTING
&&
BBLocal storm report, Feb 7, 12:25 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1225 PM MST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM SNOW 8 SW ZORTMAN 47.84N 108.65W
02/07/2011 E3.0 INCH PHILLIPS MT TRAINED SPOTTER
LOTS OF DRIFTING
1219 PM SNOW 18 N WINNETT 47.26N 108.35W
02/07/2011 E3.0 INCH PETROLEUM MT TRAINED SPOTTER
LOTS OF DRIFTING
&&
BBLocal storm report, Feb 7, 2:57 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
257 PM MST MON FEB 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY SNOW ZORTMAN 47.92N 108.53W
02/07/2011 E6.0 INCH PHILLIPS MT TRAINED SPOTTER
SOME DRIFTING. SNOW STARTED SUNDAY NIGHT AND ENDED AROUND
2 PM TODAY.
0243 PM SNOW 4 E WINNETT 47.00N 108.27W
02/07/2011 E3.0 INCH PETROLEUM MT TRAINED SPOTTER
SOME DRIFTING
&&
BBNearby
Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.